MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP SCISSORS; SCISSORS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP SCISSORS; SCISSORS, OPHTHALMIC
Catalog Number 705.52P
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during a vitrectomy surgery, the ophthalmic scissors became blocked and would not open.Details regarding the completion of the procedure and patient harm were not reported.
 
Additional Manufacturer Narrative
The sample was received in its outer blister, covered with the tyvek lid foil showing the lot information.The inner blister, which offers protection to the instrument during shipment, was not used.Nevertheless, the sample did not show macroscopic signs of damage other than a slightly bent metal tube.The sample exhibits no evident signs of surgery residues.The sample was visually inspected with the aid of a photomicroscope with various magnifications.The visual inspection showed no abnormalities such as deformation or other defects on the sample.The sample was then functionally tested and it was noticed that the forceps gets stuck in an actuated state, while the actuation mechanism itself is still in working condition.The forceps can only get opened again by manually pushing down the metal shaft, indicating that the bonding connection between the shaft and stiffening sleeve got broken.It was additionally noticed that the bonding between the plastic cap and the stiffening sleeve was broken as well.As the blister was opened by the customer, the product was handled.Therefore, the point in time when the malfunction occurred can no longer be determined, nor can the strain put on the device be reconstructed.The customer¿s complaint is confirmed, but a root cause for the connection failure cannot be determined.A review of the device history record traceable to the reported lot numbers, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any deviation and that there is no additional complaints associated with it.The investigation is completed based on the sample evaluation outlined below.No root cause for the customers reported event could be determined, since the situation that lead to the instrument failure cannot be reconstructed.The exact root cause for the customers reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER REVOLUTION DSP SCISSORS
Common Device Name
SCISSORS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19583537
Report Number3003398873-2024-00063
Device Sequence Number3433926
Product Code HNF
UDI-Device Identifier07612717070691
UDI-Public(01)07612717070691(17)251231(11)230113(10)159ALK(21)NA
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number705.52P
Device Lot Number159ALK
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer10/01/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown